Alert archive / California / Snow Advisories in 2007
Snow Advisory 2, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Jan 10, 2007, 3:23 PM PST. It took effect at Jan 10, 2007, 8:00 PM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2007, 3:23 PM PST (23:23 UTC)
- In effect from
- Jan 10, 2007, 8:00 PM PST
- Expired
- Jan 11, 2007, 10:12 AM PST
- In force
- 14 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 102323 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 323 PM PST WED JAN 10 2007 CAZ003-111230- /O.NEW.KEKA.SN.Y.0002.070111T0400Z-070111T2000Z/ NORTH COAST INTERIOR- 323 PM PST WED JAN 10 2007 ...SNOW ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 12 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 12 PM PST THURSDAY. A VERY COLD AIR MASS AND A STRONG NORTHWEST JET ALOFT WILL SUPPORT OCCASIONALLY HEAVY SNOW SHOWERS OVER INTERIOR HUMBOLDT AND DEL NORTE COUNTIES TONIGHT AND THURSDAY. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED TONIGHT AND THURSDAY MORNING ABOVE 500 FEET...WITH LOCAL ACCUMULATIONS OF AN INCH OR TWO BELOW 500 FEET. THE HEAVIEST ACCUMULATIONS ARE EXPECTED OVER DEL NORTE COUNTY... IMPACTING TRAVEL ON HIGHWAY 199. SHOWERS ARE EXPECTED TO TAPER OFF SIGNIFICANTLY DURING THE AFTERNOON THURSDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ST
2 follow-up statements
000 WWUS46 KEKA 111112 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 312 AM PST THU JAN 11 2007 CAZ003-112000- /O.CON.KEKA.SN.Y.0002.000000T0000Z-070111T2000Z/ NORTH COAST INTERIOR- 312 AM PST THU JAN 11 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A VERY COLD AIR MASS AND A STRONG NORTHWEST JET ALOFT WILL CONTINUE TO SUPPORT OCCASIONAL SNOW SHOWERS OVER THE INTERIOR HUMBOLDT AND DEL NORTE COUNTIES. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED THIS MORNING ABOVE 500 FEET...WITH LOCAL ACCUMULATIONS OF AN INCH BELOW 500 FEET. THE HEAVIEST ACCUMULATIONS ARE EXPECTED OVER DEL NORTE COUNTY...IMPACTING TRAVEL ON HIGHWAY 199. SHOWERS WILL TAPER OFF SIGNIFICANTLY DURING IN THE AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KENNEDY
000 WWUS46 KEKA 111812 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1012 AM PST THU JAN 11 2007 CAZ003-111915- /O.CAN.KEKA.SN.Y.0002.000000T0000Z-070111T2000Z/ NORTH COAST INTERIOR- 1012 AM PST THU JAN 11 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SNOW ADVISORY. SCATTERED SNOW SHOWERS WILL CONTINUE TODAY...WITH SNOW LEVELS PERSISTING NEAR SEA LEVEL. BUT ACCUMULATIONS IN SHOWERS WILL BE GENERALLY LESS THAN 2 INCHES. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Jan 10, 4:00 AM PST, 11 hours 23 minutes earlier.
Area forecast discussion, Jan 10, 4:00 AM PST, 11 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 400 AM PST WED JAN 10 2007 .SYNOPSIS...A COLD FRONT WILL CONTINUE TO MOVE SOUTH OF THE REGION TODAY...ALLOWING PROGRESSIVELY COLDER AIR TO INVADE THE REGION. SHOWERS AND SNOW SHOWERS CAN BE EXPECTED ACROSS THE REGION TODAY THROUGH THURSDAY...WITH SOME SMALL HAIL OR WET SNOW EVEN FALLING NEAR THE COAST. WARMER AND DRIER WEATHER IS ON TAP FOR THE WEEKEND AND EARLY NEXT WEEK. && .DISCUSSION...MAIN FORECAST CHALLENGES THIS PACKAGE ARE PRECIPITATION AMOUNTS TONIGHT THROUGH THURSDAY AND FREEZING TEMPERATURES TO FOLLOW. THE COLD FRONT HERALDING THE RETURN OF WINTER WEATHER PASSED THROUGH CRESCENT CITY RIGHT AROUND MIDNIGHT AND THE GREATER EUREKA AREA AT ABOUT 3 AM. THE FRONT WILL CONTINUE ITS STEADY SE PROGRESS THIS MORNING AND REACH PT ARENA BY 18Z. VERY LIGHT PRECIPITATION ACCOMPANIES THE FRONT ITSELF BUT SATPIX SHOW PLENTY OF OPEN CELL CUMULUS LAGGING THE BOUNDARY BY SEVERAL HUNDRED MILES AND THIS WILL BE THE WEATHER STORY FOR TODAY. I HAVE CONTINUED THE TREND OF ADVERTISING LIKELY POPS GENERALLY N OF HIGHWAY 36 DWINDLING TO SLIGHT CHANCE POPS IN MENDOCINO COUNTY. DESPITE SNOW LEVELS AROUND PASS LEVEL...QPFS ARE NOT HIGH ENOUGH TO JUSTIFY HEADLINES FOR THIS AFTERNOON. WITH THE STRONG COLD AIR ADVECTION...TEMPERATURES WILL MAKE LITTLE TO NO RECOVERY FROM THIS MORNINGS READINGS. OVERNIGHT WE FIND OURSELVES UNDERNEATH THE LFQ OF THE UPPER JET AS THE COLD CORE CONTINUES TO SURGE SOUTH. INSTABILITY AND DYNAMICS SHOULD BE SUFFICIENT TO GENERATE NUMEROUS SHOWERS OVER DEL NORTE, HUMBOLDT, AND WESTERN TRINITY COUNTIES. ONCE AGAIN PRECIP WILL BE MORE SCATTERED ACROSS MENDOCINO COUNTY. HOWEVER...THE COLD AIRMASS JUST DOESNT HOLD MUCH MOISTURE...SO BROAD BASED QPFS STILL LOOK TO BE ONLY A TENTH OF AN INCH OR TWO AT MOST. WHAT IS MORE EVENTFUL IS THE FACT THAT SNOW LEVELS WILL FALL TO AROUND SEA LEVEL...SO FROZEN PRECIPITATION IN SOME FORM (SLEET, HAIL, OR WET SNOW) IS QUITE LIKELY EVEN NEAR THE COAST. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED AT SEA LEVEL, ALTHOUGH AREAS JUST EAST OF THE COASTAL PLAIN MAY END UP WITH A DUSTING TO PERHAPS AN INCH. ONE TO TWO INCHES OF SNOW ACCUMULATION IS POSSIBLE AT BERRY AND LORD ELLIS SUMMITS OVERNIGHT INTO EARLY THU. DUE TO THE RARITY OF SNOW AT SUCH LOW ELEVATIONS, A SNOW ADVISORY MAY BE REQUIRED TONIGHT AND EARLY THU...BUT GIVEN THAT LITTLE OR NO ACCUMULATION IS EXPECTED ON THE COASTAL PLAIN, WILL HOLD OFF ON HEADLINES FOR NOW AND LET THE DAY SHIFTERS EVALUATE THE SITUATION. THE COLDEST AIR ARRIVES THURSDAY AND WILL BE ACCOMPANIED BY FAIRLY STEEP LAPSE RATES. THE BEST CHANCES FOR SNOW (AND MAYBE A THUNDERSTORM) WILL BE DURING THE MORNING, WITH SOME SUNSHINE LIKELY ALONG THE COAST BY AFTERNOON. THE CLEARING SKIES LATE IN THE DAY WILL BRING THE COLDEST NIGHT OF THE SEASON...WITH WIDESPREAD SUB FREEZING CONDITIONS LIKELY ALONG EVEN THE IMMEDIATE COAST. IN FACT...THE GFS MOS YIELDS A VERY COLD 22 FOR KACV ALTHOUGH THE OUTGOING FORECAST WILL BE A BIT WARMER THAN THIS. OVERALL THE WEATHER FOR THE WEEKEND STILL LOOKS GOOD...ALBEIT COLD. ONE POTENTIAL FLY IN THE OINTMENT OCCURS ON SAT...AS A WEAK UPPER LEVEL IMPULSE DROPS INTO THE BACKSIDE OF THE TROUGH OVER THE GREAT BASIN. THIS WILL JUST CLIP THE AREA AND WILL PROBABLY BRING LITTLE MORE THAN SOME MID/HIGH CLOUDS. UPPER LEVEL RIDGING THEN BUILDS ALONG 130W EFFECTIVELY PROTECTING THE WEST COAST FROM ANY MORE PACIFIC SYSTEMS...AND HELPING TO GRADUALLY WARM THE AIRMASS. MODERATE OFFSHORE FLOW WILL BRING SIGNIFICANT DRYING TO THE RIDGES ACCOMPANIED BY LOCALLY GUSTY NE TO E NIGHT AND MORNING WINDS. BURGER && .AVIATION...THE COLD FRONT MOVING THROUGH THE NORTHERN HALF OF THE CWA THIS MORNING WILL CONTINUE TO SAG SOUTH TODAY AND PASS THROUGH MENDOCINO COUNTY BY LATE MORNING. EXPECT MVFR CONDITIONS ALONG THE COAST THIS MORNING TO IMPROVE TO VFR AS THE FRONT CONTINUES TO TREK SOUTH. KUKI IN MENDOCINO COUNTY WILL REMAIN VFR FOR MOST OF THE DAY EXCEPT FOR SOME PERIODS OF MVFR CONDITIONS THIS AFTERNOON ALONG WITH ISOLATED SHOWERS. BRISK NORTHWEST WIND AND COLD AIR FLOWING INTO NORTHWEST CALIFORNIA BEHIND THE FRONT THIS AFTERNOON WILL MAKE CONDITIONS FAVORABLE FOR SHOWERS WITH SMALL HAIL/SNOW PELLETS. PERIODS OF MVFR CONDITIONS MAY RETURN THIS AFTERNOON/EVENING AS A DISTURBANCE FROM THE NORTHWEST ENHANCES SHOWERS PASSING THROUGH THE AREA...HOWEVER SHOWERS ARE EXPECTED TO TAPER OFF OVERNIGHT AS WINDS TURN OFFSHORE. EL && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR WINDS AND SEAS PT ST GEORGE TO PT ARENA 0-60NM. && VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 10, 4:19 AM PST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 419 AM PST WED JAN 10 2007 CAZ001>004-076-111230- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 419 AM PST WED JAN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT MUCH COLDER AIR WILL MOVE INTO THE REGION...BRINGING THE THREAT FOR SMALL HAIL...SLEET...AND WET SNOW DOWN TO SEA LEVEL TONIGHT. SNOW ACCUMULATIONS ARE EXPECTED TO REMAIN LIGHT. PLEASE SEE AWIPS PRODUCT SFOSPSEKA OR WMO PRODUCT WWUS86 KEKA FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS WILL CONTINUE TO BRING HAIL...SLEET...OR WET SNOW DOWN TO SEA LEVEL THURSDAY. ALTHOUGH A DRYING TREND WILL BEGIN THURSDAY NIGHT...SUB FREEZING TEMPERATURES ARE LIKELY EVEN ALONG THE IMMEDIATE COAST. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. MAB
In the hours before
Special weather statement, Jan 10, 3:22 PM PST, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 322 PM PST WED JAN 10 2007 CAZ001>004-076-111300- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 322 PM PST WED JAN 10 2007 COLD AIR MASS TO IMPACT NORTHWEST CALIFORNIA THROUGH FRIDAY NIGHT A SURGE OF EXTREMELY COLD AIR ORIGINATING FROM ALASKA AND NORTHERN CANADA WILL BRING LOW SNOW LEVELS AND VERY COLD CONDITIONS TO NORTHWEST CALIFORNIA TONIGHT THROUGH FRIDAY NIGHT. HIGH AND LOW TEMPERATURES ACROSS THE REGION WILL BE 10 TO 15 DEGREES LOWER THAN TODAY. SNOW LEVELS WILL ALSO PLUNGE TO BELOW 500 FEET IN MOST AREAS TONIGHT THROUGH THURSDAY NIGHT. ALTHOUGH MOISTURE WITH THIS SYSTEM IS FAIRLY LIMITED...A STRONG NORTHWEST JET WILL SUPPORT LOCALLY STRONG SHOWERS OVER HUMBOLDT AND DEL NORTE COUNTIES THROUGH MID DAY THURSDAY. THESE SHOWERS WILL ALSO BRING SMALL HAIL OR WET SNOW DOWN TO SEA LEVEL LATER TONIGHT AND THURSDAY. A DRYING TREND WILL BEGIN THURSDAY NIGHT...BUT CLEARING SKIES WILL RESULT IN THE COLDEST TEMPERATURES OF THE SEASON. TEMPERATURES WILL DIVE INTO THE MID 20S TO LOWER 30S EVEN ALONG THE IMMEDIATE COAST...WITH MUCH COLDER READINGS EXPECTED FARTHER INLAND. STAY TUNED TO THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE FOR POSSIBLE ADVISORIES OR WINTER WEATHER STATEMENTS. ST
Nearby
Snow Advisories in California, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.